Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the treatment for nervous stomach?

I stopped taking 20 mg of Prozac about 3 weeks ago. As of this evening I am still experiencing a very nervous stomach. The only was to describe it is almost a "hungover" feeling. You feel that if you were to eat something it would be better, but that does not work either. I am at a loss, and stopping the Prozac is all that has changed in my lifestyle. Thoughts?
Mon, 13 Feb 2017
Report Abuse
Question is related to
Drug/Medication ,  
General & Family Physician 's  Response
Hi,
Gastric acid production is greatly affected by stress, anxiety and worries. Depression can increase the amount of the acid produced. So, since you stopped Prozac three weeks ago (its effect wears totally off after two weeks), you may be experiencing a nervous stomach from the stress starting to build up from the lack of Prozac in your body.
I would recommend you to see a therapist, if you think that depression is your problem. Otherwise, you need to see a Gastroenterologist to check your stomach with gastroscopy to understand the cause of your discomfort.
I hope I have helped you to understand your condition.
Wish you good health!
Manoku Eni M.D.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My wife had what looked like a large pimple on the bottom corner of her stomach, above her thigh, it hurt when it was pressed. Anyways, I popped...

Recent questions on  Fluoxetine

doctor1 MD

HELLO, I WEANED MYSELF OFF PROZAC 8 WEEKS AGO BUT SINCE HAVE FELT AWFUL WITHDRAWAL SYMPTOMS I WAS ON 20MG MY DOCTOR HAS PRESCRIBED SERTRALINE BUT...

doctor1 MD

I had a total hysterectomy last summer due to incredibly elevated estrogen levels. Off the charts, carcinogenic levels. I m 54, and have taken...

doctor1 MD

I am a diabetic, and I take metformin and also fluoxetine for depression. I was wondering is it the diseases that have me itching or something...

doctor1 MD

Dear doctor

my name is neda

I have a sister. She is 23 years old. She has hair growthing problem on her head since 15 years.

In first years of her...

doctor1 MD

hey guys. im looking to get off fluoxetine . im looking at certain supplements. will tryrosine or tryptophan aid in helping me get off prozac . if...

doctor1 MD

I am dipressed because of my wife not listening and creating fight everyday in home. it is affecting my son. not able to think of diverse now. what...

doctor1 MD

15 year old female had severe abdominal pain that comes and goes with nausea . just started on Levonor, Montelukast , fluoxetine , and omeperazole....